Log in
Pain Concern
23,742 members8,021 posts

Coming off gabapentin

I'm slowly tapering down my dose of gabapentin as I've been advised through pain management to try and cut down on my medicines while things are a bit more settled-i had a nerve block in August and seems to have helped 😄 so in the long term if things worsen we have scope to increase.

However I'm finding more than anything my mood is so bad now I'm cutting them down. Has anyone else been the same?

5 Replies
oldestnewest

I have recently been put on 100mg Gaberpentin 3 times a day by my pain management consultant due to chronic lower back pain which has made my life a misery for some considerable time, this drug has helped where all else failed. I have also been taking Co-codomol plus 500mg for some time for severe arthritis in both knees but limit these to just 2/4 a day. I do not suffer mood swings but is this something I should be aware of.?

Reply

I slowly came off gabapentin. Yes my moods were a bit erratic and sleep patterns were a bit weird. However after 6 months i settled down. Looking back its a bit scary how they affect your brain. Will not go back on gabapentin. Have actually got a proper diagnosis finally after 30 years after seeing a new rheumatologist. Dont give up and dont put up with being fobbed off by medical staff.

Reply

Hi Claire

i was on Gabapentin for many years and was up to 900 4 times a day after my breast cancer treatment when they put it up to 1200 that was it i got a tense machine and got my family doctor to wean me off them all together. it took just over a year. i was taking them 6 years.(2000-2006) i them had to go on them after i got lung cancer (2011-2012) only went you to 100x6 times a day. on these occasions i was okay and managed my pain until beginning of this year and im on them again i suffer with neuro problems every so often it flares up with the rheumatoid and ostro... im at 100 once a day at the moment as i have my tense machine and morphine patches. my moods have improved 100% im not so touchy or emotional. i hope this has helped you Claire i know we are all different and take them for different reasons. all the best and i hope your pain goes away. xx

Reply

Have a read on the Facebook group “Lyrica Survivors”, loads of other people in same boat withdrawing from pregabalin (Lyrica) and gabapentin x

Reply

Thanks for your replies.

I'm hoping to keep going and reduce and if I can stop the gabapentin altogether but will see what happens.

I recently attended a 7 week pain management programme and we had a talk one week from a consultant anaesthatist about the medication we take for pain. She said that gabapentin isn't supposed to be addictive but she thinks from hearing patient's experiences it must be and she urged us all to report it to the manufacturers.

Reply

You may also like...